Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Polynomial formulation of second derivative multistep methods


Authors: S. Kovvali and G. K. Gupta
Journal: Math. Comp. 38 (1982), 447-458
MSC: Primary 65L05
MathSciNet review: 645662
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Following the work of Enright [3] there has been interest in studying second derivative methods for solving stiff ordinary differential equations. Successful implementations of second derivative methods have been reported by Enright [3], Sacks-Davis [9], [10] and Addison[l].

Wallace and Gupta [13] have suggested a polynomial formulation of the usual first-derivative multistep methods. Recently Skeel [11] has shown the equivalence of several formulations of multistep methods. The work of Wallace and Gupta [13] was extended to second derivative methods by Gupta [8]. The present work includes results obtained regarding the stability and truncation error of second derivative methods using the polynomial formulation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1982-0645662-6
PII: S 0025-5718(1982)0645662-6
Keywords: Second derivative methods, multistep methods, numerical solution of ordinary differential equations, stiff equations
Article copyright: © Copyright 1982 American Mathematical Society